MAUDE Adverse Event Report: MEDCOMP 4F X 20CM SINGLE LUMEN MIDLINE

MEDCOMP 4F X 20CM SINGLE LUMEN MIDLINE
Model Number ML4S20
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The distributor informed us that according to regional law, the hospital will have to keep the device involved for 6 months starting from the date of the incident.The device will not be returned for analysis until february 2018.
 
Event or Problem Description
During midline insertion needle was inserted with good venous reflux.When the wire was introduced it was possible to advance only a few centimeters until it stopped.During withdrawal of the guidewire resistance was noted.A knot was noted with ultrasound.Surgery was required to remove the wire.
 
Additional Manufacturer Narrative
No device or pictures were received for evaluation.A record review was completed by the device manufacturer based on the lot number and no deviations or non-conformities were found.The device was made to specification.Without sufficient information, or an evaluation of the device involved, we are unable to determine the root cause for this event.Previous investigations by the device manufacturer stated that possible contributing factors to the event may have been resistance in the guidewire during insertion/removal and/or the patient's anatomy.The incident report said that the guidewire was unable to advance and during withdrawal resistance was felt.The instructions for use state "do not advance the guidewire or catheter if unusual resistance is encountered".

Brand Name
4F X 20CM SINGLE LUMEN MIDLINE
Common Device Name
MIDLINE
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6861483
Report Number2518902-2017-00049
Device Sequence Number873075
Product Code LJS
UDI-Device Identifier00884908030662
UDI-Public884908030662
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
121094
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/18/2020
Device Model NumberML4S20
Device Catalogue NumberML4S20
Device Lot NumberMJCH310
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR